Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Phenobarbital recalled due to label mix up

Posted Mar 11 2011 9:45am

Because of a label mix up, pets taking phenobarbital may actually be getting another medication instead. Phenobarbital is a common medication prescribed for seizures, in both people and pets. From DVM360 :

Veterinarians are being advised to take note of a new recall of human Phenobarbital tablets, which are prescribed by DVMs as an extralabel use for treating seizures.

The tablets affected by the recall are actually another drug, mislabeled as Phenobarbital, according to the U.S. Food and Drug Administration (FDA).

Qualitest Pharmaceuticals issued the voluntary recall Feb. 5 for several lots of Phenobarbital, and Hydrocodone Bitartrate and Acetaminophen tablets because of a label mix-up between the two drugs.

“As a result of this mix-up, pets may unintentionally be given Hydrocodone and Acetaminophen tablets instead of the intended drug, Phenobarbital,” FDA says.

The agency’s Center for Veterinary Medicine already has received three adverse event reports for dogs treated with the company’s Phenobarbital tablets, FDA adds.

The medications being recalled:

  • Hydrocodone Bitartrate and Acetaminophen Tablets, USP 10mg / 500mg, NDC 0603-3888-20, 60 count, Lot Numbers T150G10B, T120J10E and T023M10A
  • Phenobarbital Tablets, USP 32.4 mg, NDC 0603-5166-32, 1000 count, Lot Numbers T150G10B, T120J10E and T023M10A

For more information see the press release on the FDA website.

Post a comment
Write a comment:

Related Searches